MAUDE Adverse Event Report: SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENT CO. LT SIUI APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM; ULTRASONIC PULSED DOPPLER IMAGING SYSTEM

SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENT CO. LT SIUI APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM; ULTRASONIC PULSED DOPPLER IMAGING SYSTEM
Catalog Number APOGEE 2300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Procept biorobotics is an importer of the apogee 2300 digital color doppler ultrasound imaging system.The system is a purchased device hence manufacturer date is not available.The receiving inspection record for the apogee 2300 digital color doppler ultrasound imaging system serial number (b)(6) was reviewed.It passed the receiving inspection.No reworks were performed by procept biorobotics that were related to the reported event.The review indicated that the device met specifications when released for distribution.A review of the treatment log files, which include stored ultrasound images, was performed.The perforation is not believed to have been caused by the high-velocity water jet.It is suspected that the initial very deep insertion of the ecbp-1 trus probe is likely what caused the rectal perforation.The review of the operation manual for the apogee 2300 device (ifu) found that it has covered the related safety instruction: 1.6 safety l) when performing the rectal ultrasound exam, be gentle in the movement.Do not perform violent operation, otherwise it may cause risks of perforation of the rectal wall, damage to the anus and perianal tissues, damage to the rectal mucosa or bleeding.In summary, the root cause for the reported event could not be determined.The user manual of the apogee 2300 device lists rectal perforation as a potential risk of the procedure.Based on the review of treatment log files, dhr, post-marketing data and ifu, the event is considered not to be device related.The information received determined that the rectal perforation was not related to the siui apogee 2300 device.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Event or Problem Description
On (b)(6) 2024, a male patient with a history of rectum diverticulum underwent aquablation therapy for symptomatic benign prostatic hyperplasia (bph).Procept became aware that two days after post-aquablation therapy, the patient began to experience abdominal pain, and a diagnostic procedure was performed.The patient was found to have a rectal perforation.The perforation was surgically repaired.It was reported that the current status of the patient is unknown; however, he has been discharged.It was reported that no issues were experienced during the aquablation therapy, and no resistance was experienced during ecbp-1 trus probe insertion.No blood was noted on the ecbp-1 trus probe when it was removed from the patient¿s rectum.No malfunction of the apogee 2300 digital color doppler ultrasound imaging system and associated component ecbp-1 trus probe were reported during this event.

Brand Name
SIUI APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM
Common Device Name
ULTRASONIC PULSED DOPPLER IMAGING SYSTEM
Manufacturer (Section D)
SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENT CO. LT
77 jinsha road
shantou, guangdong 51504 1
CN  515041
MDR Report Key20377801
Report Number3012977056-2024-00247
Device Sequence Number3688957
Product Code IYN
UDI-Device Identifier06938396423001
UDI-Public0106938396423001
Combination Product (Y/N)N
Initial Reporter CountryDE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2024
Report Date (Section F) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAPOGEE 2300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/28/2024
Event Location Hospital
Date Report to Manufacturer10/03/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Date Report Sent to FDA10/03/2024